MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE LOW SORBING INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE LOW SORBING INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10010454
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
Material # 10010454 batch # 24085258.It was reported by customer that there were reports of leaks at the filter.Rcc received a complaint via email.There were reports of leaks at the filter.Pharmacy has several tubing sets on hand, and we quarantined them for safety reasons since we are administering chemotherapy and want to prevent any further leaks and hazardous drug spills.Customer response on (b)(6) 2025.Sorry for the delay.Patient care needs in infusion have delayed me in getting around to responding to emails.I am also in search of a box big enough to send back all of the remaining lot, so when i have that, i can send the shipment.I can try to email you when it goes out.Being that it is thursday with the weekend coming up, i suspect the earliest it will ship will be monday (b)(6)2025.1.Can you please provide an exact date of event in format mm-dd-yyyy? 01-08-2025 2.What was the drug being infused? paclitaxel.3.How long was the infusion going before the leak was observed? 8 minutes.4.What was the rate of infusion? 196.7 ml/hr.5.Was the leak coming from the vent of the filter? if not, can you describe where the leak was coming from on the filter? from what was observed, rn returned the bag with the leak coming from the inline filter piece.It is difficult to determine since solution is clear and so is the filter.It appears to originate from the small circle portion of the filter of the white piece.
 
Additional Manufacturer Narrative
A box of 150 unused samples model 10010454, lot 24085258 were returned for investigation.Evaluation of 59 samples were performed.The sample size quantity was determined per sample size selection work instruction.The sets were examined for defects and abnormalities.No defects or abnormalities were observed.The sets were primed with water and infusion run was performed to simulate the customer's set-up.No leaks were observed.The customer complaint was unable to be replicated.Although the issue was not replicated, the possible reason for the membrane leaking is that the hydrophobicity of the membrane must have been compromised during use and not during the manufacturing process.A device history record review was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd alaris pump module smartsite low sorbing infusion set was leaking the following information was received by the initial reporter with the following verbatim.It was reported by customer that there were reports of leaks at the filter.

Brand Name
BD ALARIS PUMP MODULE SMARTSITE LOW SORBING INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21413197
Report Number9616066-2025-00287
Device Sequence Number8235196
Product Code FPA
UDI-Device Identifier07613203015806
UDI-Public(01)07613203015806(11)240826(17)270826(10)24085258
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number10010454
Device Lot Number24085258
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2025
Supplement Date Received by Manufacturer03/10/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown